Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 62, NWS Mobile, AL

October 7, 2010

NWS Mobile, AL issued this red flag warning at Oct 7, 2010, 3:27 PM EDT. It took effect at Oct 8, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2010, 3:27 PM EDT (19:27 UTC)
In effect from
Oct 8, 2010, 12:00 PM EDT
Expired
Oct 8, 2010, 7:00 PM EDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WWUS84 KMOB 071927
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
227 PM CDT THU OCT 7 2010

...RED FLAG WARNING IN EFFECT THROUGH 6 PM CDT THIS EVENING FOR THE WESTERN 
FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 
PERCENT...

...RED FLAG WARNING NOW IN EFFECT FROM NOON CDT THROUGH 6 PM CDT FRIDAY FOR 
THE WESTERN  FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY BELOW 35  PERCENT...

...FIRE WEATHER WATCH NOW IN EFFECT FROM LATE SATURDAY MORNING THROUGH
LATE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE
POTENTIAL OF LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL PERSIST THE NEXT 48 
HOURS.  MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE LOWER 20S 
ON FRIDAY AFTERNOON AND MID TO UPPER 20S ON SATURDAY AFTERNOON.

FLZ001>006-081130-
/O.UPG.KMOB.FW.A.0056.101008T1600Z-101008T2300Z/
/O.NEW.KMOB.FW.W.0062.101008T1700Z-101008T2300Z/
/O.NEW.KMOB.FW.A.0057.101009T1700Z-101010T0000Z/
/O.CON.KMOB.FW.W.0061.000000T0000Z-101007T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
227 PM CDT THU OCT 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

A LONG DURATION OF LOW RELATIVE HUMIDITY SUPPORTS AN INCREASE IN
FIRE GROWTH POTENTIAL. VERY LOW HUMIDITY INCREASES THE RISK OF GROWTH
AND SPREAD OF WILD FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A SUSTAINED PERIOD OF
LOW RELATIVE HUMIDITY CREATES RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

$$
3 follow-up statements
289 
WWUS84 KMOB 081041
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
541 AM CDT FRI OCT 8 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...


.SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN ACROSS THE
REGION THROUGH THE WEEKEND. RELATIVE HUMIDITIES ARE EXPECTED TO DROP
INTO THE MID TO UPPER 20S THIS AFTERNOON...AND RANGE FROM THE MID 20S
TO MID 30S ON SATURDAY.


FLZ001>006-090245-
/O.EXT.KMOB.FW.W.0062.101008T1600Z-101008T2300Z/
/O.EXT.KMOB.FW.A.0057.101009T1700Z-101009T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
541 AM CDT FRI OCT 8 2010

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT SATURDAY AFTERNOON...

RELATIVE HUMIDITIES ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S
THIS AFTERNOON

A LONG DURATION OF LOW RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE
GROWTH POTENTIAL. VERY LOW HUMIDITY INCREASES THE RISK OF GROWTH AND
SPREAD OF WILD FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A SUSTAINED PERIOD OF
LOW RELATIVE HUMIDITY CREATES RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

$$
070 
WWUS84 KMOB 081818
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
118 PM CDT FRI OCT 8 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 6 PM CDT
SATURDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF
LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN ACROSS THE
REGION THROUGH THE WEEKEND. RELATIVE HUMIDITIES ARE EXPECTED TO
DROP INTO THE MID TO UPPER 20S THIS AFTERNOON...AND RANGE FROM
THE MID 20S TO MID 30S ON SATURDAY.

FLZ001>006-091030-
/O.UPG.KMOB.FW.A.0057.101009T1700Z-101009T2300Z/
/O.NEW.KMOB.FW.W.0063.101009T1700Z-101009T2300Z/
/O.CON.KMOB.FW.W.0062.000000T0000Z-101008T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
118 PM CDT FRI OCT 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A SUSTAINED PERIOD OF LOW
RELATIVE HUMIDITY CREATES RAPID FIRE GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
908 
WWUS84 KMOB 081822 AAA
RFWMOB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
122 PM CDT FRI OCT 8 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION
OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 6 PM CDT
SATURDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION
OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN ACROSS THE
REGION THROUGH THE WEEKEND. RELATIVE HUMIDITIES ARE EXPECTED TO
DROP INTO THE MID TO UPPER 20S THIS AFTERNOON...AND RANGE FROM
THE MID 20S TO MID 30S ON SATURDAY.

FLZ001>006-091030-
/O.EXT.KMOB.FW.W.0063.101009T1600Z-101009T2300Z/
/O.CON.KMOB.FW.W.0062.000000T0000Z-101008T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
122 PM CDT FRI OCT 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 6 PM CDT
SATURDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 6 PM CDT
SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A SUSTAINED PERIOD OF
LOW RELATIVE HUMIDITY CREATES RAPID FIRE GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 7, 1:35 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 7, 1:35 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1235 PM CDT THU OCT 7 2010

.AVIATION (18Z ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH THE
ENTIRE FORECAST PERIOD. WINDS WILL BECOME VARIABLE AT NIGHT WITH
LIGHT NORTHERLY FLOW DURING THE DAY.

&&

.SHORT TERM [TODAY AND TONIGHT]...SFC RIDGE OF HIGH PRESSURE OVER
THE LOWER MISSISSIPPI RIVER VALLEY AND NW GULF WILL SHIFT SLOWLY
EAST THROUGH FRIDAY MORNING IN RESPONSE TO MID TO UPPER RIDGE OVER
EASTERN TEXAS AND THE WESTERN GULF BUILDING NORTH AND EAST. THIS
PATTERN WILL ALLOW SFC WINDS TO CONTINUE TO RELAX ACROSS THE REGION
TODAY AND TONIGHT GIVING WAY TO WARMER TEMPS THROUGH TONIGHT AND
LOWER AFTERNOON HUMIDITY VALUES FOR MOST AREAS THAN YESTERDAY. SFC
WINDS WILL BE MOSTLY FROM THE NORTH AROUND 5 KTS EARLY BECOMING
NORTHWEST LATE IN THE AFTERNOON. AS FOR TEMPS WILL LEAN TOWARDS THE
WARMER MAV OR MET GUIDANCE THROUGH TONIGHT DUE TO THE BETTER
SUBSIDENCE SETTING MOVING IN FROM THE WEST. 32/EE

.LONG TERM [FRIDAY THROUGH WEDNESDAY]...UPPER HIGH PRESSURE OVER THE
SOUTHEAST STATES FRIDAY MORNING WILL GRADUALLY WEAKEN AND SHIFT
EASTWARD OVER THE WEEKEND AS A LARGE UPPER TROUGH DEEPENS OVER THE
CENTRAL PLAINS. SURFACE HIGH PRESSURE EXTENDING FROM SOUTH TEXAS TO
THE MID ATLANTIC STATES WILL ALSO SHIFT EASTWARD INTO THE NORTHERN
GULF AND WESTERN ATLANTIC OVER THE WEEKEND AS A COLD FRONT PUSHES
THROUGH THE SOUTHERN PLAINS. THE DRY WEATHER PATTERN WILL CONTINUE
INTO EARLY NEXT WEEK.

THE WARMING TREND WILL ALSO CONTINUE...WITH HIGHS CLIMBING ABOVE
NORMAL THROUGH THE WEEKEND. HIGH TEMPERATURES FRIDAY THROUGH SUNDAY
WILL RANGE BETWEEN 86 AND 90 DEGREES. LOW TEMPERATURES THROUGH THE
WEEKEND WILL MANLY BE IN THE 50S INLAND AREAS...WITH LOW TO MID 60S
ALONG THE COASTAL SECTIONS.

THE LARGE UPPER TROUGH AND SURFACE COLD FRONT WILL APPROACH THE
REGION FROM THE WEST ON MONDAY...AND IS EXPECTED TO MOVE ACROSS THE
FORECAST AREA MONDAY NIGHT AND TUESDAY. EXPECTING AN INCREASE IN
CLOUD COVERAGE AND A SLIGHT CHANCE OF RAIN SHOWERS MONDAY NIGHT AND
TUESDAY WITH PASSAGE OF THESE SYSTEMS. TEMPERATURES WILL LOWER
SLIGHTLY TOWARD THE END OF THE FORECAST PACKAGE. /22

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH AND EAST ACROSS
THE NORTH CENTRAL GULF THROUGH SATURDAY THEN GRADUALLY WEAKEN FROM
WEST TO EAST AS AN UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT
MOVE EASTWARD ACROSS THE CENTRAL PLAINS. A LIGHT TO MODERATE
NORTHERLY WIND FLOW WILL CONTINUE THROUGH MID MORNING TODAY BECOMING
NORTHWEST AND DECREASING LATE THIS AFTERNOON AND EARLY TONIGHT.
NORTHERLY WINDS WILL BUILD SLIGHTLY EARLY FRI MORNING DUE TO COLD
AIR DRAINAGE BECOMING SOUTHWEST AROUND 10 KTS IN THE AFTERNOON WITH
HIGHER GUSTS NEAR THE COAST DUE TO DAYTIME HEATING. SOUTHERLY WINDS
WILL BECOME BETTER DEVELOPED EACH AFTERNOON THROUGH EARLY NEXT WEEK
AS MAIN UPPER SYSTEM TO THE WEST CONTINUES TO MOVE EASTWARD OVER THE
MISSISSIPPI RIVER VALLEY AND NORTH CENTRAL GULF. SEAS WILL SUBSIDE
TO 1 TO 3 FEET BY EARLY FRI AND 1 TO 2 FEET OVER THE WEEKEND.
32/EE

&&

.FIRE WEATHER...SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN
ACROSS THE REGION THROUGH THE WEEKEND. RELATIVE HUMIDITIES ARE
EXPECTED TO DROP INTO THE MID TO UPPER TEENS THIS AFTERNOON...AND
RANGE FROM THE MID 20S TO MID 30S FRIDAY AND SATURDAY. A RED FLAG
WARNING TODAY AND A FIRE WEATHER WATCH ON FRIDAY REMAIN IN EFFECT
ACROSS THE WESTERN FLORIDA PANHANDLE. 20 FOOT WIND SPEEDS WILL BE
LESS THAN 10 MPH THROUGH THE WEEKEND...SO NO WATCHES OR WARNINGS ARE
REQUIRED FOR BOTH OUR MISSISSIPPI AND ALABAMA ZONES. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  52  86  57 /  00  00  00  00
PENSACOLA   85  58  85  60 /  00  00  00  00
DESTIN      84  61  83  63 /  00  00  00  00
EVERGREEN   83  48  87  49 /  00  00  00  00
WAYNESBORO  84  47  88  51 /  00  00  00  00
CAMDEN      84  46  87  50 /  00  00  00  00
CRESTVIEW   86  45  87  49 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 11 AM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 7, 6:00 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU OCT 7 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT THU OCT 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...
AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASED RISK FOR WILDFIRES THIS AFTERNOON DUE TO LOW
RELATIVE HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS AN INCREASED RISK FOR WILDFIRES EACH AFTERNOON THROUGH
SUNDAY DUE TO LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE STORMS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 6:37 AM EDTFire Weather WatchMOB9 hr
Oct 7, 3:27 PM EDTFire Weather WatchMOB23 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.